MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION MOSAIC MITRAL BIOPROSTHETIC HEART VALVE; REPLACEMENT HEART-VALVE

MEDTRONIC HEART VALVES DIVISION MOSAIC MITRAL BIOPROSTHETIC HEART VALVE; REPLACEMENT HEART-VALVE
Model Number 310C31
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an unknown compound was discovered on the outside of a mosaic mitral valve jar.The device was never implanted.It was further reported that the unknown compound was only present on the outside of the jar.The valve was stored in a cabinet with temperatures approximately 51-61 degrees.It was stated that there was no leak on the valve jar and the device remained sterile.No other valves stored in this area had this issue.There was no patient involvement reported.
 
Additional Manufacturer Narrative
Product analysis: upon receipt at medtronic's quality laboratory, visual examination revealed that there was no evidence of damages to the outside of the packaging.Upon opening the outer packaging, dried crystallized glutaraldehyde was noted on the inside of the box¿s back panel.Manufacturing quality engineering, manufacturing engineering and post market engineering with post market technician evaluated the return device.The jar was removed from the box.Both yellow safety seals were intact.With seals intact, the solution level was noted to be approximately below the half-filled mark.The reported ¿unknown compound¿ was observed on the outside of the jar.The label on the jar showed grooves suggestive of a glutaraldehyde leak.The jar was opened for further evaluation.A long crack was found on the inside of the jar, aligning to where the reported ¿unknown compound¿ was identified.The ¿unknown compound¿ appeared to be dried, crystallized glutaraldehyde.The dried glutaraldehyde on the jar threads was cleaned with isopropyl alcohol, cracks were further confirmed on the jar threads.Under magnification, the cracks were noted along the length of the jar, extending from the jar threads to the bottom of the jar.The ¿unknown compound¿ was found to be dried glutaraldehyde resulting from the cracks on the jar.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MOSAIC MITRAL BIOPROSTHETIC HEART VALVE
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22242544
Report Number2025587-2025-04287
Device Sequence Number8177173
Product Code DYE
UDI-Device Identifier00643169594869
UDI-Public00643169594869
Combination Product (Y/N)N
Initial Reporter StatePR
Initial Reporter CountryUS
PMA/510(K) Number
P990064
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model Number310C31
Device Catalogue Number310C31
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2025
Initial Report FDA Received Date06/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown